Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


The closure of the space of homeomorphisms on a manifold

Author: William E. Haver
Journal: Trans. Amer. Math. Soc. 195 (1974), 401-419
MSC: Primary 57E05; Secondary 57A20
MathSciNet review: 0362375
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The space, $ \bar H(M)$, of all mappings of the compact manifold M onto itself which can be approximated arbitrarily closely by homeomorphisms is studied. It is shown that $ \bar H(M)$ is homogeneous and weakly locally contractible. If M is a compact 2-manifold without boundary, then $ \bar H(M)$ is shown to be locally contractible.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57E05, 57A20

Retrieve articles in all journals with MSC: 57E05, 57A20

Additional Information

PII: S 0002-9947(1974)0362375-0
Keywords: Spaces of homeomorphisms, cellular mappings, closure of the space of homeomorphisms, compact manifolds, infinite dimensional manifolds, homogeneous spaces
Article copyright: © Copyright 1974 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia